MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER GUIDEWIRE; WIRE, GUIDE, CATHETER

ABBOTT MEDICAL AMPLATZER GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number 9-GW-002
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 08f amplatzer trevisio intravascular delivery system was chosen for the procedure.During advancement of the occluder through the delivery system, great resistance was met inside the delivery system, as if something was blocking the passage of the prosthesis.A replacement 08f amplatzer trevisio intravascular delivery system was used to complete the procedure.In addition to this incident with the delivery system, it was indicated that the physician felt great roughness in the material of the amplatzer guidewire used.Portions of small wrinkles were observed on the guidewire after removal.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 17mm amplatzer septal occluder was chosen for implant, using 08f amplatzer trevisio intravascular delivery system.During advancement of the occluder through the delivery system, great resistance was met inside the delivery system, as if something was blocking the passage of the prosthesis.A replacement 08f amplatzer trevisio intravascular delivery system was used to complete the procedure.In addition to this incident with the delivery system, it was indicated that the physician felt great roughness in the material of the used amplatzer guidewire during preparation.The device was used with no further issues.However, portions of small wrinkles were observed on the guidewire after removal.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
 
Additional Manufacturer Narrative
An event of material deformation (roughness/small wrinkle) of the guidewire was reported.A returned device inspection, to rule out any device-related causes, could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Additional Manufacturer Narrative
An event of material deformation (roughness/small wrinkle) of the guidewire was confirmed.The returned guidewire appeared to exhibit what resembled coating damage (roughness); however, upon inspection, the observation was found to be within specifications.The device history record was reviewed to ensure that all manufacturing and inspection operations were completed and that the product met all required specifications.Based on the information received and returned device analysis, the reported material deformation (guidewire roughness) was found to be within specification and showed no signs of a manufacturing defect or anomaly that could have contributed to the reported event.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Codes removed: component code: 4755 part/component/sub-assembly term not applicable.Type of investigation: 4114 device not returned.Investigation findings: 3221 no findings available.

Brand Name
AMPLATZER GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18678334
Report Number2135147-2024-00596
Device Sequence Number7216833
Product Code DQX
UDI-Device Identifier00811806010724
UDI-Public(01)00811806010724(17)280531(10)9943922
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K053187
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-GW-002
Device Catalogue Number9-GW-002
Device Lot Number9943922
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer03/29/2024
07/12/2025
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date04/03/2024
07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale
Patient Weight60 KG